MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3131C90TU
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An valiant navion stent graft was implanted in a patient for the endovascular treatment of thoracic aortic aneurysm and to treat secondary known chronic 230mm dissection of the descending thoracic aorta.It was reported that during the index procedure the physician attempted to deploy the device landing at the innominate artery in a bovine arch.The dilated area was located just at the turn of the arch distal to the left subclavian artery (lsa).The patient had left subclavian artery (lsa) -left common carotid artery (lcca) bypass done the day previously.The plan was to cover the left subclavian artery and land proximal to the innominate artery.It was stated that the mean blood pressure during deployment was 88mmhg.It was suggested to the physician to decrease this during the deployment but it was not decreased.The stent graft delivery and placement went as planned up until the tip release was activated and the graft then deployed 2cm distal to intended landing zone and in the dilated portion of the arch.The physician was unhappy with the position of the stent graft and used an non-medtronic balloon to inflate within the stent graft and move the stent graft distally beyond the arch.The physician subsequently deployed a distal valiant navion stent graft to 1cm above the celiac artery without issue.It was reported that the physician was concerned with the proximal landing zone and an attempt was performed to use a another non-medtronic device to obtain seal.The device would not load due to a reported defect.As per the physician, cause of the event was anatomy.The arch aneurysm was gothic in nature.No additional clinical sequalae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Analysis summary: the reported inaccurate delivery was confirmed on the films provided.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy and angiogram videos showing the real-time deployment of the device would have provided for improved analysis of the event.The most likely cause of the inaccurate delivery of the valiant navion was anatomy related due to the acutely angulated gothic aortic arch.Analysis of the returned still angiogram images did not reveal any out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10229297
Report Number9612164-2020-02415
Device Sequence Number515091
Product Code MIH
UDI-Device Identifier00763000100971
UDI-Public00763000100971
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2021
Device Model NumberVNMC3131C90TU
Device Catalogue NumberVNMC3131C90TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR